Pointwise estimates in the Filippov lemma and Filippov-Ważewski theorem for fourth order differential inclusions

Grzegorz Bartuzel, Andrzej Fryszkowski

DOI: http://dx.doi.org/10.12775/TMNA.2018.014


In this work we give a generalization of the Filippov-Ważewski Theorem to the fourth order differential inclusions in a separable complex Banach space $\mathbb{X}$ \begin{equation*} \mathcal{D}y=y^{\prime \prime \prime \prime }-( A^{2}+B^{2}) y^{\prime \prime }+A^{2}B^{2}y\in F( t,y) , \end{equation*} with the initial conditions in $c\in \lbrack 0,T]$ \begin{equation} y( c) =\alpha ,\qquad y^{\prime }( c) =\beta ,\qquad y^{\prime \prime }( c) =\gamma ,\qquad y^{\prime \prime \prime }( c) =\delta , \label{*} \end{equation} We assume that the multifunction $F:\left[ 0,T\right] \times \mathbb{X}% \leadsto c( \mathbb{X}) $ is Lipschitz continuous in $y$ with the integrable Lipschitz constant $l( .) $, while $A^{2},B^{2}\in B( \mathbb{X}) $ are the infinitesimal generators of two cosine families of operators. The main result is the following version of Filippov Lemma: \medskip {\sc Theorem:} {\it Let $y_{0}\in W^{4,1}=W^{4,1}([ 0,T] ,\mathbb{X}) $ be such function with \rom{(\ref{*})} that \begin{equation*} \mathrm{dist}( \mathcal{D}y_{0}( t) ,F( t,y_{0}( t) ) ) \leq p_{0}( t) \quad \text{a.e.\ in } [ c,d] \subset [ 0,T] , \end{equation*}% where $p_{0}\in L^{1}[ 0,T] $. Then there are $\mathcal{\sigma }_{0}$ \rom{(}depending on $p_{0})$ and $\varphi $ such that for each $\varepsilon > 0$\ there exists a solution $y\in W^{4,1}$ of the above problem such that almost everywhere in $t\in \lbrack c,d]$ we have $\vert \mathcal{D}y( t) -\mathcal{D}y_{0}( t) \vert \leq \mathcal{\sigma }_{0}( t) $, \begin{alignat*}2 \vert y( t) -y_{0}( t) \vert &\leq(\varphi \ast _{c}\sigma _{0})( t) , &\qquad \vert y^{\prime }( t) -y_{0}^{\prime }( t) \vert \leq ( \varphi ^{\prime }\ast _{c}\sigma _{0}t) ( t ) , \\ \vert y^{\prime \prime }( t) -y_{0}^{\prime \prime }( t) \vert &\leq ( \varphi ^{\prime \prime }\ast _{c}\sigma _{0}) ( t) &\qquad \vert y^{\prime \prime \prime }( t) -y_{0}^{\prime \prime \prime }( t) \vert \leq( \varphi ^{\prime \prime \prime }\ast _{c}\sigma _{0})( t) , \end{alignat*}% where $\ast _{c}$ stands for the convolution started at $c$.} Our estimates are constructive and more precise then those in the known versions of Filippov Lemma.


Differential inclusion; beam differential operator; cosine family (of operators); Lipschitz multifunction; Filippov Lemma; Filippov-Ważewski Theorem

Full Text:



J.P. Aubin and A. Cellina, Differential Inclusions, Springer Verlag, Berlin, 1984.

J.P. Aubin and H. Frankowska, Set-Valued Analysis, Birkhaüser, Boston, Basel, Berlin, 1990 (1965), 1–12.

G. Bartuzel and A. Fryszkowski, A topological property of the solution set to the Sturm–Liouville differential inclusions, Demonstr. Math. 28 (1995), 903–914.

G. Bartuzel and A. Fryszkowski, Filippov lemma for matrix fourth order differential inclusions, Banach Center Publ. 101 (2014), 9–18.

G. Bartuzel and A. Fryszkowski, A class of retracts in Lp with some applications to differential inclusions, Discussiones Math. 22 (2001), 213–224.

G. Bartuzel and A. Fryszkowski, Filippov Lemma for certain second order differential inclusions, Central European Journal of Mathematics 10 (2012), 1944–1952.

G. Bartuzel and A. Fryszkowski, Fillipov–Ważewski Thorem for certain second order differential inclusions, Topol. Methods Nonlinear Anal. 47 (2016), 389–403.

A. Bressan, A. Cellina and A. Fryszkowski, A class of absolute retracts in spaces of integrable functions, Proc. Amer. Math. Soc. 114 (1991), 413-418.

A. Cellina, On the set of solutions to Lipschitzian differential inclusions, Differential Integral Equations 1 (1988), 495–500.

A. Cellina and A. Ornelas, Representations of the attainable set for Lipschitzean differential inclusions, Rocky Mountains J. Math. (1988).

A. Cernea, On the existence of solutions for a higher order differential inclusion without convexity, Electron. J. Qual. Theory Differ. Equ. (2007), no. 8, 1–8. http://www.math.u-szeged.hu/ejqtde

R.M. Colombo, A. Fryszkowski, T. Rzeżuchowski and V. Staicu, Continuous selection of solution sets of Lipschitzean differential inclusions, Funkc. Ekv. 34 (1991), 321–330.

A.F. Filippov, Classical solutions of differential equations with multivalued right hand side, Vest. Moscov. Univ. Ser. I Mat. Mekh. Astr. 22 (1967), 16–26; English transl.: SIAM J. Control. 5 (1967), 609–621.

H. Frankowska, A priori estimates for operational differential inclusions, J. Differential Equations 84 (1990), 100–128.

A. Fryszkowski, Continuous selections for a class of non-convex multivalued maps, Studia Math. 75 (1983), 163–174.

A. Fryszkowski, Fixed point theory for decomposable sets, Topological Fixed Point Theory, Vol. 2, Kluwer Academic Publishers, Amsterdam, 2004, 1–206.

A. Fryszkowski and T. Rzeżuchowski, Continuous version of Fillipov–Ważewski Relaxation Theorem, J. Differential Equations 94 (1992), 254–265.

A. Fryszkowski and T. Rzeżuchowski, Pointwise estimates for retractions on the solution set to Lipschitz differe tial inclusions, Proc. Proc. Amer. Math. Soc. 139 (2011), 597–608.

Ph. Hartman, Ordinary Differential Equations, Tom 1, Birkhäuser, 1982.

Sh. Hu and N.S. Papageorgiou, Handbook of Multivalued Analysis, Vol. I, Kluwer, 1997.

O. Nasselli-Riccieri, Fixed points of multivalued contractions, J. Math. Anal. Appl. 135 (1988), 406-418.

O. Nasselli-Riccieri and B. Riccieri, Differential inclusions depending on parameter, Bull. Polish Acad.Sci. Math. 37 (1989), 665–671.

A. Ornelas, A continuous version of the Filippov–Gronwall inequality for differential inclusions, Preprint SISSA, 78M, 1988.

N.S. Papageorgiou, A propery of the solution set of differential inclusions in Banach spaces with Carathéodory orientor field, Appl. Anal. 27 (1988), 279–287.

N.S. Papageorgiou, Boundary value problems for evolution inclusions, Comment. Math. Univ. Carolin. 29 (1988), no. 2, 355–363.

N.S. Papageorgiou, On the solution evolution set of differential inclusions in Banach spaces, Appl. Anal. 25 (1987), 319–329.

N.S. Papageorgiou, A continuous version of the relaxation theorem for nonlinear evolution inclusions, Kodai Math. J. 18 (1995), 169–186.

N.S. Papageorgiou, Convexity of the orientor field and the solution set of a class of evolution inclusions, Math. Slovaca 43 (1993), 593–615.

D. Repovš and P.V. Semenov, Continuous selections of multivalued mappings, Math. Appl. 455, Kluwer, Dordrecht, the Netherlands, 1998.

C.C. Travis and G.F. Webb, Cosine families and abstract nonlinear second-order differential equations, Acta Math. Hungar. 32 (1978), 75–96.

A.A. Tolstogonov, On the structure of the solution set for differential inclusions in Banach spaces, Math. USSR Sb. 46 (1983), 1–15 (in Russian); (1984), 229–242.


  • There are currently no refbacks.

Partnerzy platformy czasopism